Arizona, 2014Damaging Wind in Arizona, July 26, 2014
July 26, 2014 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm produced a downbust wind of 64 MPH at the Verde RAWS.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced a downbust wind of 64 MPH at the Verde RAWS.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 26, 10:00 PM MST, 5 minutes earlier.
Area forecast discussion, Jul 26, 10:00 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 PM MST SAT JUL 26 2014
.SYNOPSIS...AN ACTIVE MONSOON PATTERN WITH DEEP MOISTURE AND UPPER
LEVEL DISTURBANCES WILL PRODUCE SLOW MOVING SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH TUESDAY. FROM
WEDNESDAY ONWARD THE HIGH PRESSURE RIDGE MOVES SOUTH TO A LESS
FAVORABLE POSITION FOR TROPICAL MOISTURE INFLOWS RESULTING IN A
DOWNWARD TREND FOR STORMS.
&&
.DISCUSSION...SHOWERS AND THUNDERSTORMS DEVELOPED LATE THIS
AFTERNOON WITH SIGNIFICANT PRECIPITATION FALLING NEAR THE LARGER
COMMUNITIES OF FLAGSTAFF...PRESCOTT...SHOW LOW AND PAYSON. SHOWER
ACTIVITY CONTINUED INTO THE EARLY EVENING HOURS WITH A MESOSCALE
CONVECTIVE SYSTEM OF THUNDERSTORMS FORMING OVER SOUTHEASTERN ARIZONA.
THUNDERSTORM OUTFLOWS IN THE LITTLE COLORADO RIVER VALLEY AND OVER
EASTERN YAVAPAI COUNTY WILL CONTINUE TO TRIGGER NEW THUNDERSTORMS
THIS EVENING. NORTHERN ARIZONA STORM ACTIVITY WILL LIKELY DIMINISH
AFTER MIDNIGHT.
ON SUNDAY AND MONDAY...DEEP MONSOON MOISTURE AND AN UNSTABLE AIR
MASS WILL KEEP US IN AN ACTIVE MONSOON PATTERN. ON SUNDAY...AN UPPER
LEVEL TROUGH OVER MEXICO WILL PUSH NORTHWARD INTO ARIZONA AND
INTERACT WITH THE UPPER LEVEL RIDGE. THIS RIDGE AND TROUGH COUPLET
WILL ENHANCE SHOWER AND STORM ACTIVITY FROM SUNDAY AFTERNOON WELL
INTO SUNDAY EVENING. BY MONDAY...A STRONGER TROUGH MOVES ACROSS
ARIZONA PRODUCING ANOTHER ROUND OF AFTERNOON AND EVENING STORMS.
BY TUESDAY...THE SUB TROPICAL RIDGE IS WELL ESTABLISHED ALONG THE
ARIZONA MEXICO BORDER REGION WHICH TENDS TO LIMIT THE DEEPER
MOISTURE ADVECTION FROM THE TROPICS...GRADUALLY LOWERING OUR
MOISTURE LEVELS AND CHANCES FOR THUNDERSTORMS. EXPECT ONE MORE DAY
OF DECENT STORM ACTIVITY ESPECIALLY ALONG THE HIGHER TERRAIN OF THE
MOGOLLON RIM.
FROM WEDNESDAY ONWARD...LOWER GRADE MONSOON ACTIVITY IS FORECAST DUE
TO A DRIER AND MORE STABLE AIR MASS. CHANCES FOR SHOWERS HAVE BEEN
SLIGHTLY LOWERED FOR THE REST OF THE WEEK.
&&
.AVIATION...FOR THE 06Z PACKAGE...AREAS OF SMOKE FROM WILDFIRES MAY
CAUSE PERIODS OF MVFR VSBY IN THE VICINITY OF KGCN/KFLG/KSEZ. EXPECT
ISOLATED SHRA/TSRA OVERNIGHT. SCATTERED TSRA WILL REDEVELOP AFTER
18Z SUNDAY AND CONTINUE INTO THE EVENING HOURS THROUGH MONDAY 06Z.
IMPACTS ARE VSBY REDUCTIONS FROM HEAVY RAIN AND OUTFLOW WIND GUSTS
UP TO 35 KTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.....BOHLIN
AVIATION...BOHLIN
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
In the hours before
Special weather statement, Jul 26, 8:26 PM MST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
826 PM MST SAT JUL 26 2014
AZZ008-016-018-037-270415-
GILA AZ-YAVAPAI AZ-COCONINO AZ-
826 PM MST SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
THE AREA OF STRAWBERRY WESTWARD TO THE CHILDS POWER PLANT.
UNTIL 915 PM MST
AT 819 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR STRAWBERRY. THIS STORM WAS MOVING TO THE
WEST A 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF
STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A
STURDY BUILDING OR AN ALL METAL VEHICLE.
&&
LAT...LON 3426 11156 3427 11163 3438 11164 3447 11162
3448 11154 3443 11147 3428 11150
TIME...MOT...LOC 0324Z 180DEG 0KT 3439 11150
MCCOLLUMThunderstorm Wind, Yavapai
- When
- July 26, 10:05 PM MST to 11:05 PM MST
- Where
- Yavapai County, Camp Verde to 3 mi SSE of Camp Verde
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 34.570, -111.850
The Verde RAWS in Camp Verde recorded a peak wind gust of 64 MPH between 1005 PM MST and 1105 PM MST. The storm also produced 0.78 inches of rain in the same time period.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Washington, July 26, 20141 death · 1 event
- Hail in Nebraska, July 26, 2014$2.0 million · 1.75 in hail · 1 event
- Flash Flood and Flood in Kentucky, July 26 to 27, 2014$250,000 · 2 in hail · 40 events
- Damaging Winds in Illinois, July 26, 2014$152,000 · 52 kt wind · 16 events
- Dust Storm and Damaging Winds in Arizona, July 26 to 27, 2014$160,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in South Dakota, July 26, 2014$45,000 · 2.75 in hail · 22 events
- Excessive Heat in Missouri, July 26, 20145 injured · 6 events
- Flash Flood and Hail in Arizona, July 26 to 27, 2014$55,000 · 55 kt wind · 5 events
- Hail and Damaging Wind in Wisconsin, July 26 to 27, 2014$52,000 · 2.25 in hail · 3 events
- Hail in Ohio, July 26, 20142.5 in hail · 11 events
- Hail and Damaging Wind in Minnesota, July 26, 20141.75 in hail · 11 events
- Flash Flooding in California, July 26 to 28, 2014$14,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537877.